Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 18, 2010, 11:55 AM MST. It took effect at Mar 19, 2010, 8:00 AM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2010, 11:55 AM MST (18:55 UTC)
- In effect from
- Mar 19, 2010, 8:00 AM MST
- Expired
- Mar 19, 2010, 1:17 PM MST
- In force
- 5 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
935 WWUS75 KPSR 181855 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1155 AM MST THU MAR 18 2010 AZZ020-025-CAZ031-191200- /O.NEW.KPSR.WI.Y.0009.100319T1500Z-100320T0000Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...BLYTHE 1155 AM MST THU MAR 18 2010 /1155 AM PDT THU MAR 18 2010/ ...WIND ADVISORY IN EFFECT FROM 8 AM MST /8 AM PDT/ TO 5 PM MST /5 PM PDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM MST /8 AM PDT/ TO 5 PM MST /5 PM PDT/ FRIDAY. THE WINDS WILL INCREASE EARLY FRIDAY MORNING AND REACH ADVISORY LEVELS AS A COLD FRONT SWEEPS THROUGH THE AREA. * LOCATIONS: PARKER...BLYTHE...CIBOLA...AND YUMA. * TIMING: FROM 8 AM TO 5 PM. * WINDS: EXPECT NORTH WINDS 25 TO 35 MPH...GUSTS TO NEAR 45 MPH. * IMPACTS: GUSTY WINDS OVER 40 MPH WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
2 follow-up statements
863 WWUS75 KPSR 191000 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 300 AM MST FRI MAR 19 2010 AZZ020-025-CAZ031-200000- /O.CON.KPSR.WI.Y.0009.100319T1500Z-100320T0000Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...BLYTHE 300 AM MST FRI MAR 19 2010 /300 AM PDT FRI MAR 19 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /8 AM PDT/ THIS MORNING TO 5 PM MST /5 PM PDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /8 AM PDT/ THIS MORNING TO 5 PM MST /5 PM PDT/ THIS AFTERNOON. WINDS WILL INCREASE EARLY THIS MORNING AND REACH ADVISORY LEVELS AS A COLD FRONT SWEEPS THROUGH THE AREA. * LOCATIONS: PARKER...BLYTHE...CIBOLA...AND YUMA. * TIMING: FROM 8 AM TO 5 PM. * WINDS: EXPECT NORTH WINDS 25 TO 35 MPH...GUSTS TO NEAR 45 MPH. * IMPACTS: GUSTY WINDS OVER 40 MPH WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. BRIEFLY LOWERED VISIBILITIES DUE TO LOCALIZED AREAS OF BLOWING DUST WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
828 WWUS75 KPSR 192017 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 117 PM MST FRI MAR 19 2010 AZZ020-025-CAZ031-192130- /O.CAN.KPSR.WI.Y.0009.000000T0000Z-100320T0000Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...BLYTHE 117 PM MST FRI MAR 19 2010 /117 PM PDT FRI MAR 19 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY FOR THE LOWER COLORADO RIVER VALLEY. WINDS HAVE STARTED TO DECREASE ALONG THE VALLEY AND ARE NOW BELOW 25 MPH SUSTAINED. BREEZY CONDITIONS WILL CONTINUE UNTIL SUNDOWN BUT NO LONGER REACH ADVISORY LEVELS. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX WATERS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 18, 9:45 AM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 18, 9:45 AM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 945 AM MST THU MAR 18 2010 .SYNOPSIS... HIGH PRESSURE AND ABOVE NORMAL TEMPERATURES WILL CONTINUE TODAY. A FAST MOVING COLD FRONT WILL MOVE THROUGH THE REGION ON FRIDAY...BRINGING COOLER TEMPERATURES AND BREEZY CONDITIONS INTO SATURDAY...ALONG WITH A SLIGHT CHANCE OF PRECIPITATION WELL EAST OF PHOENIX. HIGH PRESSURE WILL RETURN THROUGH EARLY NEXT WEEK WITH DRY WEATHER AND A WARMING TREND. YET ANOTHER FAST MOVING PACIFIC WEATHER SYSTEM WILL BRING A SLIGHT CHANCE FOR SHOWERS TO ARIZONA NEXT TUESDAY INTO WEDNESDAY...ALONG WITH COOLER TEMPERATURES. && .DISCUSSION... CLOUD FREE CONDITIONS EXIST ACROSS THE CWA THIS MORNING AS A RIDGE ORIENTED AXIS REMAINS CENTERED OVER AZ AND UT. A DEVELOPING LOW PRESSURE SYSTEM OVER THE GREAT BASIN IS APPROACHING AND WILL BE BREAKING DOWN THIS RIDGE DURING THE DAY TODAY. INDEED...HEIGHT FALLS ARE ALREADY OCCURRING WITH MANY SITES SHOWING 8-10 MB DROPS IN 24 HOURS. AT THE SAME TIME 24 HOUR TEMP TRENDS ARE DOWN...ESPECIALLY ALONG THE COLORADO RIVER VALLEY WHERE DROPS ARE 4 TO 5 DEGREES LOWER THAN SAME TIME YESTERDAY. BOTH GFS AND ECMWF SHOW LOW PRESSURE CENTER OVER COLO RIVER VALLEY BY FRI MORN...12Z...AND THEN QUICKLY SWEEPING OUT OVER SOUTHERN AZ INTO NM LATER FRIDAY. LATEST 12Z GFS AND NAM GUIDANCE SHOW A PRONOUNCED DROP IN TEMPERATURES FOR FRIDAY...EVEN GREATER THAN WHAT WE WERE ANTICIPATING EARLIER. SO IT IS LIKELY WILL HAVE TO REVISE OUR FRIDAY TEMPS DOWN TO THE LOW 70S FOR THE PHX AREA. SATURDAY TEMPS LOOK GOOD THO. STILL EXPECTING THE PRECIP TO BE FOCUSED MORE TO THE NORTH OF OUR CWA BUT WILL RETAIN THE LOW POPS FOR HIGHER TERRAIN AND ZONE 24 FOR US FOR THE NEXT 24 HOURS. ATTM LOOKS LIKE FRONT SHOULD BE ROLLING THROUGH THE PHX AREA AROUND NOON FRIDAY...BRINGING SOME INCREASE IN WINDS AND FURTHER DRYING. SO...TO SUMMARIZE...FORECAST LOOKS GOOD WITH EXCEPTION OF NEED TO DROP FRIDAYS HIGHS DOWN WITH THE EARLIER SHOWING OF THE TROUGH-FRONT AROUND NOON FRIDAY. DO NOT ANTICIPATE ANY CHANGE TO THE LONG TERM FORECAST TODAY. .PREVIOUS DISCUSSION... AT 2 AM...HIGH PRESSURE ALOFT WAS IN PLACE ACROSS THE CWA...WITH CLEAR SKIES SEEN OVER SRN AZ AND SERN CA PER THE IR SATELLITE IMAGERY. SURFACE DEWPOINTS OVER THE DESERTS RANGED FROM THE LOW 30S TO MID 40S. PROGS AGREE THAT THE HIGH PRESSURE ALOFT OVER ARIZONA WILL WEAKEN TODAY INTO FRIDAY...AS AN AMPLIFYING UPPER RIDGE JUST OFF THE WEST COAST WILL ALLOW A SHORT WAVE TO DIVE DOWN THE FRONT SIDE...AND ACROSS ARIZONA BRINGING A SHOT OF COOLER AIR ALONG WITH SOME INCREASED WIND TO OUR AREA. PRECIP WITH THIS SYSTEM LOOKS VERY MEAGER ESPECIALLY GIVEN THE INLAND TRAJECTORY OF THE SYSTEM. WILL KEEP SOME SLIGHT CHANCE POPS OVER THE HIGHER TERRAIN OF ZONE 24 ON FRIDAY...OTHERWISE POPS WILL GENLY BE IN THE LOWER SINGLE DIGITS. THE WEAK COLD FRONT WILL CAUSE TEMPS TO DROP...WITH HIGHS ON FRIDAY LOWERING INTO THE UPPER 70S OR LOW 80S OVER THE MOST OF THE LOWER DESERTS. HIGH PRESSURE WILL GRADUALLY BUILD BACK IN FROM THE WEST SATURDAY INTO EARLY NEXT WEEK...FOR DRY WEATHER ALONG WITH A MODEST WARMING TREND. BY NEXT MONDAY HIGHS OVER THE LOWER DESERTS WILL HAVE CLIMBED BACK INTO THE 80S OVER MOST LOCALES. BOTH THE ECMWF AND GFS AGREE THAT ANOTHER SHORT WAVE WILL DROP IN FROM THE NORTHWEST...AND MOVE SOUTHEASTWARD ACROSS ARIZONA NEXT TUESDAY INTO WEDNESDAY. AGAIN...THIS SYSTEM WILL HAVE AN INLAND TRAJECTORY AND WILL LIKELY BE ON THE DRY SIDE AND THIS IS SUPPORTED BY THE LATEST MEX MOS NUMBERS WHICH ARE ONLY IN THE SLIGHT CHANCE CATEGORY FOR OUR CWA. GIVEN THE INCREASING MODEL CONSISTENCY... CONFIDENCE IS GROWING SO POPS WILL BE INCREASED INTO THE SLIGHT CHANCE CATEGORY OVER THE SOUTH-CENTRAL DESERTS NEXT TUE NIGHT AND WEDNESDAY...WITH CHANCE NUMBERS FORECAST OVER ZONE 24. TEMPS WILL FALL NICELY WITH THIS SYSTEM...AND LOWER INTO THE LOWER 70S BY WEDNESDAY OVER THE CENTRAL DESERTS. && .AVIATION... KIPL...KBLH...AND SURROUNDING AIRFIELDS... EXPECT MOSTLY CLEAR SKIES AND LIGHT WINDS THROUGH 03Z FRIDAY. WIND SPEEDS WILL BEGIN TO INCREASE OUT OF THE WEST-NORTHWEST WITH INCREASING MID LEVEL CLOUDS AROUND 06Z FRIDAY AS A COLD FRONT APPROACHES THE AREA. ANTICIPATE GUSTY NORTHERLY WINDS BEHIND THE FRONT...BUT THIS WILL OCCUR AFTER 12Z FRIDAY. KPHX...KIWA...AND SURROUNDING AIRFIELDS... EXPECT MOSTLY CLEAR SKIES AND LIGHT WINDS THROUGH 06Z FRIDAY. WESTERLY WINDS ARE ANTICIPATED THIS AFTERNOON FOR METRO PHOENIX. MID LEVEL CLOUDS WILL BEGIN TO INCREASE AFTER 06Z FRIDAY AS A COLD FRONT APPROACHES THE AREA. THE COLD FRONTAL PASSAGE WILL OCCUR FRIDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... A DRY AIRMASS ASSOCIATED WITH ANOTHER HIGH PRESSURE SYSTEM SETTLES OVER THE REGION SATURDAY...BEHIND THE DEPARTED COLD FRONT...WHICH WILL CAUSE MINIMUM RELATIVE HUMIDITIES TO DIP INTO THE SINGLE DIGITS ACROSS LOWER DESERT LOCATIONS THROUGH MONDAY. BREEZY NORTHERLY WINDS WILL SLOWLY DIMINISH SATURDAY. LIGHTER WINDS AND A WARMING TREND ARE ANTICIPATED SUNDAY INTO MONDAY...BEFORE ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS THE REGION TUESDAY INTO WEDNESDAY PROVIDING THE AREA WITH A SLIGHT CHANCE OF PRECIPITATION. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...WATERS/CB AVIATION...PADDOCK FIRE WEATHER...PADDOCK
Nearby
Wind Advisories in Arizona, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.